Alert archive / Kansas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 62, NWS Hastings, NE

May 9, 2016Mitchell County, Osborne County, Kansas

NWS Hastings, NE issued this severe thunderstorm warning at May 9, 2016, 12:42 AM CDT for Mitchell County, Osborne County, Kansas. It was in force for 48 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 9, 2016, 12:42 AM CDT (05:42 UTC)
Expired
May 9, 2016, 1:30 AM CDT
In force
48 min
Issued by
NWS Hastings, NE
Area
Storm-based polygon
Tornado
Possible
Hail
1.75 in
Wind
60.0 mph

Counties Mitchell County, KS, Osborne County, KS

The radar

The Grand Island radar (KUEX), 121 km from the middle of the area, began a volume at 05:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 9, 12:42 AM CDTHAIL 16 Nne Luray, KS
May 9, 1:01 AM CDTHAIL 1.75Hunter, KS
May 9, 1:13 AM CDTHAIL 0.885 N Victor, KS
May 9, 1:22 AM CDTHAIL 1.2510 Ssw Beloit, KSDELAYED REPORT FROM EARLY MONDAY MORNING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 8, 11:56 PM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 5.7 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2016-05-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 233 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2016-05-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
233 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
2958 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
168 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted.

567 
WUUS53 KGID 090542
SVRGID
KSC123-141-090630-
/O.NEW.KGID.SV.W.0062.160509T0542Z-160509T0630Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
1242 AM CDT MON MAY 9 2016

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN MITCHELL COUNTY IN NORTH CENTRAL KANSAS...
  SOUTHERN OSBORNE COUNTY IN NORTH CENTRAL KANSAS...

* UNTIL 130 AM CDT

* AT 1242 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES WEST OF
  HUNTER...OR 31 MILES SOUTHWEST OF BELOIT...MOVING NORTHEAST AT 30
  MPH.

  HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT 
           WIND DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  BELOIT...NATOMA...TIPTON...HUNTER AND VICTOR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE WEATHER
INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE WINDS AND
TORNADOES. MOVE QUICKLY TO A SAFE SHELTER SUCH AS AN INTERIOR ROOM...A
BATHROOM...CLOSET OR BASEMENT.

&&

LAT...LON 3924 9904 3950 9813 3922 9812 3922 9849
      3913 9849 3913 9904
TIME...MOT...LOC 0542Z 239DEG 24KT 3920 9858 

TORNADO...POSSIBLE
HAIL...1.75IN
WIND...60MPH
 
$$

ADP
4 follow-up statements
919 
WWUS53 KGID 090557
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1257 AM CDT MON MAY 9 2016

KSC123-141-090630-
/O.CON.KGID.SV.W.0062.000000T0000Z-160509T0630Z/
MITCHELL KS-OSBORNE KS-
1257 AM CDT MON MAY 9 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CDT
FOR WESTERN MITCHELL AND SOUTHERN OSBORNE COUNTIES...

AT 1256 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR TIPTON...OR 20
MILES SOUTHWEST OF BELOIT...MOVING NORTHEAST AT 30 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT WIND 
         DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
BELOIT...NATOMA...TIPTON...HUNTER AND VICTOR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE WEATHER
INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE WINDS AND
TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS AN INTERIOR ROOM...
A BATHROOM OR CLOSET OR BASEMENT.

&&

LAT...LON 3924 9904 3950 9813 3922 9812 3922 9849
      3913 9849 3913 9904
TIME...MOT...LOC 0556Z 242DEG 25KT 3930 9843 

TORNADO...POSSIBLE
HAIL...1.75IN
WIND...60MPH
 
$$

ADP
064 
WWUS53 KGID 090604
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
104 AM CDT MON MAY 9 2016

KSC123-141-090630-
/O.CON.KGID.SV.W.0062.000000T0000Z-160509T0630Z/
MITCHELL KS-OSBORNE KS-
104 AM CDT MON MAY 9 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CDT
FOR WESTERN MITCHELL AND SOUTHERN OSBORNE COUNTIES...

AT 103 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR TIPTON AND
HUNTER...OR 17 MILES SOUTHWEST OF BELOIT...MOVING NORTHEAST AT 30
MPH.

HAZARD...TWO INCH HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. AT 101 AM CDT...GOLF BALL SIZE HAIL WAS
         REPORTED IN HUNTER. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT WIND 
         DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
BELOIT...NATOMA...TIPTON...HUNTER AND VICTOR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE WEATHER
INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE WINDS AND
TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS AN INTERIOR ROOM...
A BATHROOM OR CLOSET OR BASEMENT.

&&

LAT...LON 3924 9904 3950 9813 3922 9812 3922 9849
      3913 9849 3913 9904
TIME...MOT...LOC 0603Z 239DEG 24KT 3933 9838 

TORNADO...POSSIBLE
HAIL...2.00IN
WIND...60MPH
 
$$

ADP
521 
WWUS53 KGID 090621
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
121 AM CDT MON MAY 9 2016

KSC123-141-090630-
/O.CON.KGID.SV.W.0062.000000T0000Z-160509T0630Z/
MITCHELL KS-OSBORNE KS-
121 AM CDT MON MAY 9 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CDT
FOR WESTERN MITCHELL AND SOUTHEASTERN OSBORNE COUNTIES...

AT 120 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST
OF BELOIT...MOVING NORTHEAST AT 35 MPH. ANOTHER SEVERE THUNDERSTORM
WAS LOCATED OVER THE OSBORNE AND MITCHELL COUNTY LINE WEST OF
HUNTER. 

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT WIND 
         DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
BELOIT...TIPTON...HUNTER AND VICTOR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE WEATHER
INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE WINDS AND
TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS AN INTERIOR ROOM...
A BATHROOM OR CLOSET OR BASEMENT.

&&

LAT...LON 3950 9813 3922 9812 3922 9849 3913 9849
      3913 9871 3933 9874
TIME...MOT...LOC 0620Z 242DEG 29KT 3940 9818 

TORNADO...POSSIBLE
HAIL...1.75IN
WIND...60MPH
 
$$

ADP
273 
WWUS53 KGID 090629
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
129 AM CDT MON MAY 9 2016

KSC123-141-090639-
/O.EXP.KGID.SV.W.0062.000000T0000Z-160509T0630Z/
MITCHELL KS-OSBORNE KS-
129 AM CDT MON MAY 9 2016

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN MITCHELL AND
SOUTHEASTERN OSBORNE COUNTIES WILL EXPIRE AT 130 AM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT FOR
NORTH CENTRAL KANSAS.

REMEMBER...A SEVERE THUNDERSTORM WARNING STILL REMAINS IN EFFECT FOR
MITCHELL AND SOUTHEASTERN JEWELL COUNTIES UNTIL 200 AM CDT.

LAT...LON 3950 9813 3922 9812 3922 9849 3913 9849
      3913 9871 3933 9874
TIME...MOT...LOC 0626Z 239DEG 24KT 3940 9818 

$$

ADP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 6:25 PM CDT, 6 hours 17 minutes earlier.

Area forecast discussion, May 8, 6:25 PM CDT, 6 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
625 PM CDT SUN MAY 8 2016

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 320 PM CDT SUN MAY 8 2016

SURFACE ANALYSIS SHOWS THE SURFACE LOW IN WESTERN KANSAS WITH A
WARM FRONT EXTENDING TO THE EAST ACROSS NORTH CENTRAL KANSAS
THIS AFTERNOON. NORTH OF THE FRONT WINDS ARE FROM THE EAST AND TO
THE SOUTH OF THE FRONT WINDS ARE FROM THE SOUTH. SATELLITE IS
STARTING TO SHOW A FEW CUMULUS STARTING TO DEVELOP.

THE UPPER LOW IN THE NORTHERN HIGH PLAINS SENDS THE FIRST UPPER
WAVE INTO THE AREA LATE THIS AFTERNOON AND THIS EVENING. THE
FRONT ACROSS NORTH CENTRAL KANSAS IS EXPECTED TO LIFT TO THE
NORTH DURING THE EVENING. EXPECT THUNDERSTORMS TO DEVELOP IN THE
VICINITY OF THE FRONT THIS AFTERNOON AND SPREAD ACROSS THE AREA
DURING THE REST OF THE AFTERNOON AND EVENING. THE MUCAPE IS OVER
3000 J/KG THIS AFTERNOON AND INTO THE EVENING HOURS WITH BULK
SHEAR OF 40 TO 50KTS. EXPECT THERE TO BE LARGE HAIL AND STRONG
WINDS AS THE MAIN THREAT...BUT WITH THE FRONT LIFTING THROUGH THE
SOUTHERN PART OF THE FORECAST AREA...THERE COULD BE ISOLATED
TORNADOES AS WELL. THE TIMING OF THE STORMS HAS BEEN FAIRLY
CONSISTENT WITH THE SHORT TERM MODELS THAT IT WILL BE LATE THIS
AFTERNOON. THE MUCAPE DIMINISHES FAIRLY QUICKLY THIS EVENING AND
EVEN THOUGH SOME THUNDERSTORMS WILL REMAIN INTO THE OVERNIGHT
HOURS...THE SEVERE THREAT SHOULD END BY MIDNIGHT. THE BEST
CHANCES OVERNIGHT WILL BE IN THE NORTHERN PART OF THE FORECAST
AREA.

THE UPPER LEVEL LOW MOVES TO THE EAST ACROSS SOUTH DAKOTA ON
MONDAY.THERE COULD BE A FEW LINGERING THUNDERSTORMS MONDAY
MORNING. THE NEXT WAVE FROM THE LOW MOVES INTO THE AREA MONDAY
AFTERNOON. MORE THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE
AFTERNOON HOURS AS THIS WAVE MOVES THROUGH. THE MUCAPE IS OVER
4000 J/KG MONDAY AFTERNOON...BUT THE BULK SHEAR IS ONLY AROUND 20
KTS. A FEW OF THE STORMS COULD BE STRONG TO SEVERE...BUT THAT
WOULD BE MAINLY TO THE EAST OF HIGHWAY 281.

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 346 PM CDT SUN MAY 8 2016

OVERVIEW...THERE IS A PRETTY GOOD CHANCE OF SHOWERS AND
THUNDERSTORMS TUESDAY EVENING/TUESDAY NIGHT...AND A FEW OF THESE
REMAINING SHOWERS MAY LINGER INTO WEDNESDAY MORNING. THURSDAY AND
FRIDAY WILL LIKELY BE DRY. WE WILL CARRY SOME LOW END CHANCES OF
RAIN SHOWERS FOR NEXT WEEKEND. AT THIS POINT AM NOT VERY IMPRESSED
WITH NEXT WEEKENDS RAIN CHANCES AND ODDS ARE CURRENTLY BETTER THAT
WE WILL BE DRY...BUT WORTH KEEPING AN EYE ON. TUESDAY COULD BE THE
WARMEST DAY WITH HIGHS IN THE 70S...WHILE WEDNESDAY THROUGH FRIDAY
WILL SEE HIGHS FROM THE UPPER 60S TO LOWER 70S. WE DO EXPECT A COOL
DOWN BY NEXT WEEKEND WITH HIGHS ONLY IN THE 60S AND CAN NOT RULE OUT
SOME 50 DEGREE HIGHS IN SOME SPOTS BY SUNDAY.

MONDAY NIGHT...MOST OF ANY THUNDERSTORMS FROM MONDAY AFTERNOON
SHOULD QUICKLY SLIDE EAST OUT OF OUR FORECAST AREA BEFORE MIDNIGHT.
GIVEN INSTABILITY AND SHEAR PROFILE CAN NOT RULE OUT A FEW SEVERE
STORMS...BUT THE BETTER CHANCE FOR SEVERE STORMS WILL BE MONDAY
AFTERNOON.

TUESDAY...THE NEXT UPPER LOW WILL BE TRACKING EAST ACROSS THE
NORTHERN PLAINS. THIS WILL SEND A COLD FRONT SOUTHEAST ACROSS
NEBRASKA THROUGH THE DAY AND COULD HELP TO INITIATE THUNDERSTORMS BY
LATE TUESDAY AFTERNOON OR EVENING. THUNDERSTORM CHANCES WILL
CONTINUE TO INCREASE INTO TUESDAY NIGHT AS THE FORCING FROM THE
UPPER TROUGH MOVE IN. THERE IS ENOUGH INSTABILITY EARLY ON IN THE
AFTERNOON AND EVENING TO GET A FEW STRONGER STORMS AND CAN NOT RULE
OUT AN ISOLATED SEVERE STORM. RAINFALL COULD BE RATHER WIDESPREAD
WITH SOME HIGHER AMOUNTS OVER 1 INCH CERTAINLY POSSIBLE.

WEDNESDAY...INSTABILITY IS LARGELY USED UP BY WEDNESDAY MORNING AND
WILL JUST CALL FOR PRIMARILY RAIN AS THE SYSTEM EXITS OUR EASTERN
FORECAST AREA. IT WILL BE A LITTLE COOLER BEHIND DEPARTING SYSTEM
WITH HIGHS IN THE 60S.

THURSDAY AND FRIDAY...A GOOD CHANCE OF BEING DRY BETWEEN SYSTEMS
WITH HIGHS IN THE UPPER 60S AND LOWER 70S.

SATURDAY AND SUNDAY...AN UPPER SYSTEM WILL TRACK ACROSS THE GREAT
LAKES AND COOLER AIR WILL SPILL DOWN OUT OF CANADA INTO THE PLAINS.
HIGHS COULD FALL INTO THE UPPER 50S AND 60S. THERE IS AT LEAST A
SLIGHT CHANCE OF SOME RAIN...BUT WITH THE AIRMASS BEING OUT OF
CANADA THE DEWPOINTS ARE RATHER LOW AND MOISTURE IS LACKING.
THEREFORE...AM NOT VERY CONFIDENT IN WEEKEND RAIN CHANCES AT THIS
TIME.

&&

.AVIATION...(FOR THE 00Z KGRI/KEAR TAFS THROUGH 00Z MONDAY EVENING)
ISSUED AT 619 PM CDT SUN MAY 8 2016
THUNDERSTORMS WILL INCREASE IN COVERAGE DURING THE EVENING WITH
CHCS FOR STORMS CONTINUING DURING THE OVERNIGHT HOURS. CONDITIONS
ARE FAVORABLE FOR SEVERE STORMS CAPABLE OF PRODUCING LARGE HAIL TO
GOLF BALL SIZE AND DAMAGING WINDS. WINDS WILL BE SOUTHEAST FOR THE
FIRST PART OF THE EVENING AND WILL BE VARIABLE DURING STORMS. EAST
TO SOUTHEAST WINDS ARE FORECAST MONDAY WITH THE POTENTIAL FOR
ADDITIONAL SHOWER AND STORM ACTIVITY.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.

&&

SHORT TERM...JCB
LONG TERM...WESELY
AVIATION...FAY
Hazardous weather outlook, May 8, 6:32 PM CDT, 6 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
632 PM CDT SUN MAY 8 2016

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
091200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
632 PM CDT SUN MAY 8 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TONIGHT.

STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED THIS EVENING AND INTO
THE FIRST PART OF THE NIGHT. THE STORMS WILL BE CAPABLE OF
PRODUCING LARGE HAIL THE SIZE OF BASEBALLS AND DAMAGING WINDS OF
60 TO 70 MPH. AN ISOLATED TORNADO CANNOT BE RULED OUT ESPECIALLY
ACROSS NORTH CENTRAL KANSAS AND FAR SOUTHERN NEBRASKA. LOCALLY
HEAVY RAINFALL OF 1 TO 2 INCHES MAY CAUSE AREAS OF LOWLAND
FLOODING.

THUNDERSTORM CHANCES CONTINUE INTO THE OVERNIGHT HOURS...HOWEVER
THE SEVERE WEATHER RISK SHOULD AROUND MIDNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SCATTERED THUNDERSTORMS WILL REDEVELOP MONDAY AFTERNOON. SOME OF
THESE STORMS MAY BE STRONG TO SEVERE EAST OF HIGHWAY 281...WITH
HAIL NEAR THE SIZE OF QUARTERS AND WIND GUSTS AROUND 60 MPH. THESE
THUNDERSTORMS ARE EXPECTED TO LINGER INTO MONDAY NIGHT.

THUNDERSTORMS ARE POSSIBLE AGAIN TUESDAY AFTERNOON INTO TUESDAY
NIGHT. A FEW OF THESE STORMS COULD BE STRONG PRIMARILY DURING THE
AFTERNOON AND EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD BE PREPARED FOR ACTIVATION THIS EVENING.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

In the hours before

Special weather statement, May 8, 10:51 PM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1051 PM CDT SUN MAY 8 2016

KSZ017-018-090430-
ROOKS KS-OSBORNE KS-
1051 PM CDT SUN MAY 8 2016

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL OSBORNE AND EASTERN
ROOKS COUNTIES UNTIL 1130 PM CDT...

AT 1051 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES SOUTH OF PLAINVILLE...OR 45 MILES SOUTH OF PHILLIPSBURG...MOVING
NORTHEAST AT 35 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
PLAINVILLE...WOODSTON AND CODELL.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR NORTH
CENTRAL KANSAS.

LAT...LON 3913 9943 3954 9915 3940 9886 3913 9912
TIME...MOT...LOC 0351Z 212DEG 29KT 3909 9932

HEINLEIN
Local storm report, May 9, 12:14 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1214 AM CDT MON MAY 09 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1207 AM     TSTM WND GST     SMITH CENTER AIRPORT    39.76N 98.79W
05/09/2016  M51 MPH          SMITH              KS   AWOS

            AIRPORT AWOS MEASURED A WIND GUST TO 51MPH.

&&

PBEDA
Local storm report, May 9, 12:27 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1227 AM CDT MON MAY 09 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1217 AM     HAIL             5 N VICTOR              39.32N 98.28W
05/09/2016  M1.00 INCH       MITCHELL           KS   STORM CHASER

&&

PBEDA
Local storm report, May 9, 12:30 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1230 AM CDT MON MAY 09 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1225 AM     HAIL             8 S BELOIT              39.35N 98.11W
05/09/2016  M1.25 INCH       MITCHELL           KS   COUNTY OFFICIAL

&&

PBEDA
Local storm report, May 9, 12:33 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE HASTINGS NE
1233 AM CDT MON MAY 09 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1217 AM     HAIL             5 N VICTOR              39.32N 98.28W
05/09/2016  M1.00 INCH       MITCHELL           KS   LAW ENFORCEMENT

            CORRECTED SOURCE OF REPORT

1221 AM     HAIL             12 ENE HUNTER           39.30N 98.19W
05/09/2016  M1.75 INCH       MITCHELL           KS   LAW ENFORCEMENT

&&

PBEDA
Local storm report, May 9, 12:36 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1236 AM CDT MON MAY 09 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1221 AM     HAIL             8 S BELOIT              39.35N 98.11W
05/09/2016  M1.25 INCH       MITCHELL           KS   LAW ENFORCEMENT

&&

PBEDA

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 8, 7:02 PM CDTSevere Thunderstorm WarningGIDPhillips, Rooks43 min
May 8, 7:06 PM CDTTornado WarningGIDPhillips24 min
May 8, 7:15 PM CDTTornado WarningGIDOsborne, Rooks30 min
May 8, 7:43 PM CDTSevere Thunderstorm WarningGIDOsborne, Phillips, Rooks, Smith47 min
May 8, 7:45 PM CDTTornado WarningGIDOsborne, Rooks30 min
May 8, 8:08 PM CDTTornado WarningGIDOsborne37 min
May 8, 8:25 PM CDTAreal Flood AdvisoryGIDOsborne, Rooks5 hr
May 8, 8:28 PM CDTSevere Thunderstorm WarningGIDJewell, Smith47 min
May 8, 8:43 PM CDTSevere Thunderstorm WarningGIDJewell, Mitchell, Osborne47 min
May 8, 9:28 PM CDTSevere Thunderstorm WarningGIDJewell, Mitchell47 min
May 8, 9:37 PM CDTSpecial Weather StatementGIDJewell23 min
May 8, 9:42 PM CDTSpecial Weather StatementGIDMitchell48 min
May 8, 9:57 PM CDTSpecial Weather StatementGIDJewell48 min
May 8, 10:04 PM CDTSevere Thunderstorm WarningGIDJewell41 min
May 8, 10:17 PM CDTSevere Thunderstorm WarningGIDOsborne, Rooks43 min
May 8, 10:25 PM CDTSpecial Weather StatementGIDMitchell50 min
May 8, 10:48 PM CDTSevere Thunderstorm WarningGIDOsborne42 min
May 8, 10:51 PM CDTSpecial Weather StatementGIDRooks39 min
May 8, 11:23 PM CDTSevere Thunderstorm WarningGIDJewell, Mitchell, Osborne52 min
May 9, 12:04 AM CDTSevere Thunderstorm WarningGIDMitchell41 min
May 9, 12:10 AM CDTSevere Thunderstorm WarningGIDOsborne, Rooks35 min
May 9, 12:44 AM CDTSevere Thunderstorm WarningGIDMitchell14 min
May 9, 1:16 AM CDTSevere Thunderstorm WarningGIDJewell, Mitchell44 min
May 9, 1:41 AM CDTAreal Flood WarningGIDMitchell, Osborne, Rooks9 hr
May 9, 1:57 AM CDTSpecial Weather StatementGIDMitchell48 min
May 9, 2:28 AM CDTSevere Thunderstorm WarningGIDMitchell32 min
May 9, 2:48 AM CDTSpecial Weather StatementGIDRooks27 min
May 9, 3:01 AM CDTSpecial Weather StatementGIDSmith29 min
May 9, 3:11 AM CDTSevere Thunderstorm WarningGIDPhillips, Rooks, Smith23 min
May 9, 3:29 AM CDTSpecial Weather StatementGIDSmith31 min
May 9, 5:33 PM CDTSpecial Weather StatementGIDJewell42 min
May 9, 5:47 PM CDTSevere Thunderstorm WarningGIDJewell43 min
May 9, 6:12 PM CDTSevere Thunderstorm WarningGIDJewell48 min
May 9, 6:46 PM CDTAreal Flood AdvisoryGIDJewell3 hr
May 9, 6:59 PM CDTSevere Thunderstorm WarningGIDJewell, Mitchell46 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.